I went to the Dr because I was experiencing some pain during intercourse for about 2 min (just during insertion) my dr did some tests and sent them to the lab and told me I probably had muscles spasms. The tests came back that I might have a little bit of BV and I had some itching so she gave me Metronidazole that I took 2 times a day 7 days. I started my period on March 25th like I should and I'm on birth control. April 1st I started the Metronidazole. Now it's April 10th, (17 days since I started my period) and I'm still bleeding but now instead of darkish blood and a very small flow like my periods are Ive been having bright red blood and just this morning I had some very large clots. I've had small clots the last few days. Yesterday the flow became much heavier. The 6th I went back to my dr and she said the medicine might be messing up my birth control causing this but 17days and now it's just now getting heavier!? HELP!! Any advice or answers please
Has Metronidazole been making me bleed for 17 days? Bright red blood & now thick blood clots this AM
- 10 Apr 2015 by abbie18
- 16 April 2015
- bacterial vaginitis, muscle spasm, pain, bacterial infection, metronidazole, blood disorders, muscle, blood clot, blood
And I have not had sex with my husband since the first dr visit which was March 28th
You're bleeding because the antibiotic is making your pill less effective. It can take the time you're on the antibiotic and a week afterward until you get back into anywhere normal. Keep taking your pills and it should straighten out. If you continue with super heavy bleeding call your dr.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.